A new algorithm for a class of linear nonlocal boundary value problems based on the reproducing kernel method. (English) Zbl 1215.34014

The authors study a numerical algorithm for solving fourth-order multi-point boundary value problems
\[ \begin{aligned} &u^{(4)}+\sum_{i=0}^{3}a_i(x)u^{(i)}(x)=f(x),\quad 0\leq x\leq 1,\\ &u(\xi_{1})=b_1,\quad u'(\xi_{1})=b_2,\quad u''(\xi_{1})=b_3,\\ &u(\xi_{2})-u(\xi_{3})=b_4, \end{aligned} \]
where \(a_i\in C[a,b]\), \(0<\xi_{1}<\xi_{2}<\xi_{3}<1\) and \(b_i(i=1,2,3,4)\) are real numbers. They present an algorithm for solving the above problems based on the reproducing kernel method. The characteristic feature of this method is that a global approximation can be established on the whole solution domain and the convergence is uniform.


34A45 Theoretical approximation of solutions to ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
47B32 Linear operators in reproducing-kernel Hilbert spaces (including de Branges, de Branges-Rovnyak, and other structured spaces)
Full Text: DOI


[1] Henderson, J.; Kunkel, C.J., Uniqueness of solution of linear nonlocal boundary value problems, Appl. math. lett., 21, 1053-1056, (2008) · Zbl 1158.34309
[2] Moshiinsky, M., Sobre los problemas de condiciones a la frontiera en una dimension de caracteristicas discontinuas, Bol. soc. mat. mexicana, 7, 1-25, (1950)
[3] Timoshenko, S., Theory of elastic stability, (1961), McGraw-Hill New York
[4] Eloe, P.W.; Henderson, Johnny, Uniqueness implies existence and uniqueness conditions for nonlocal boundary value problems for \(n\)th order differential equations, J. math. anal. appl., 331, 240-247, (2007) · Zbl 1396.34011
[5] Graef, John R.; Webb, J.R.L., Third order boundary value problems with nonlocal boundary conditions, Nonlinear anal., 71, 1542-1551, (2009) · Zbl 1189.34034
[6] Liu, B., Solvability of multi-point boundary value problem at resonance (IV), Appl. math. comput., 143, 275-299, (2003) · Zbl 1071.34014
[7] Feng, W.; Webb, J.R.L., Solvability of \(m\)-point boundary value problems with nonlinear growth, J. math. anal. appl., 212, 467-480, (1997) · Zbl 0883.34020
[8] Geng, F.Z., Solving singular second order three-point boundary value problems using reproducing kernel Hilbert space method, Appl. math. comput., 215, 2095-2102, (2009) · Zbl 1178.65085
[9] Lin, Y.Z.; Lin, J.N., Numerical algorithm about a class of linear nonlocal boundary value problems, Appl. math. lett., 23, 997-1002, (2010) · Zbl 1201.65130
[10] Cui, M.G.; Lin, Y.Z., Nonlinear numerical analysis in reproducing kernel space, (2009), Nova Science Pub. Inc.
[11] Berlinet, A.; Thomas-Agnan, Christine, Reproducing kernel Hilbert space in probability and statistics, (2004), Kluwer Academic Publishers · Zbl 1145.62002
[12] Cui, M.G.; Geng, F.Z., Solving singular two-point boundary value problem in reproducing kernel space, J. comput. appl. math., 205, 6-15, (2007) · Zbl 1149.65057
[13] Geng, F.Z., A new reproducing kernel Hilbert space method for solving nonlinear fourth-order boundary value problems, Appl. math. comput., 213, 163-169, (2009) · Zbl 1166.65358
[14] Geng, F.Z.; Cui, M.G., Solving singular nonlinear second-order periodic boundary value problems in the reproducing kernel space, Appl. math. comput., 192, 389-398, (2007) · Zbl 1193.34017
[15] Geng, F.Z.; Cui, M.G., Solving a nonlinear system of second order boundary value problems, J. math. anal. appl., 327, 1167-1181, (2007) · Zbl 1113.34009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.